MAUDE Adverse Event Report: SMITHS MEDICAL ITALIA SRL JELCO PROTECT PLUS-W SAFETY IV CATHETER-RADIOPAQUE; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

SMITHS MEDICAL ITALIA SRL JELCO PROTECT PLUS-W SAFETY IV CATHETER-RADIOPAQUE; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 308500
Medical Device Problem Codes Material Twisted/Bent (2981); Protective Measures Problem (3015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/14/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that with the device when trying to start an iv on a patient that the device was bent and did not deploy.There was patient involvement, and no patient harm was reported.
 
Additional Manufacturer Narrative
Investigation summary: no product sample was received; therefore, visual and functional testing could not be performed.The reported issue could not be confirmed.If the product is returned, the manufacturer will reopen this complaint for further investigation.The dhr review shows no anomaly was recorded during the manufacturing of the lot involved.Additionally, no maintenance tickets that would pertain to this issue were found during production of this lot.Review of the complaints database showed no other complaint on the lot involved.Review of the database was extended to all the lots belonging to the code 308500, showing no other complaint logged in the last three years (from (b)(6) 2021 to (b)(6) 2024) alleging a similar issue.On the basis of the available evidence and with no product available for evaluation, we cannot confirm whether a quality related issue has resulted in the customer reported problem.

Brand Name
JELCO PROTECT PLUS-W SAFETY IV CATHETER-RADIOPAQUE
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
SMITHS MEDICAL ITALIA SRL
via della stazione, 2
latina scalo
IT 
Manufacturer Contact
reed covert
6000 nathan lane n
minneapolis, MN 55442
2247062300
MDR Report Key19714993
Report Number3004187702-2024-00022
Device Sequence Number15588829
Product Code FOZ
UDI-Device Identifier10351688071309
UDI-Public(01)10351688071309(17)250301(10)4238984
Combination Product (Y/N)N
Initial Reporter CountryCA
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/13/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2025
Device Catalogue Number308500
Device Lot Number4238984
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2024
Supplement Date Received by Manufacturer07/18/2024
Initial Report FDA Received Date07/10/2024
Supplement Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/11/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown